Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 264, NWS Springfield, MO

April 3, 2007Miller County, Morgan County, Missouri

NWS Springfield, MO issued this flash flood warning at Apr 3, 2007, 12:28 PM CDT for Miller County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2007, 12:28 PM CDT (17:28 UTC)
Expired
Apr 3, 2007, 6:30 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Miller County, MO, Morgan County, MO

The radar

The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 031730
FFWSGF
MOC131-141-032330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL AND SOUTHERN MORGAN COUNTY IN CENTRAL MISSOURI...
  NORTHWEST MILLER COUNTY IN CENTRAL MISSOURI...

* UNTIL 630 PM CDT.

* AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE WARNED      
  AREA. DOPPLER RADAR ESTIMATES INDICATE THAT ONE TO TWO INCHES OF   
  RAIN HAS FALLEN IN THE PAST HOUR WITH SOME ADDITIONAL RAINFALL     
  POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
  INCLUDE...ELDON AND VERSAILLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3848 9268 3842 9265 3843 9247 3839 9242
      3832 9266 3824 9274 3820 9306 3837 9305

$$

IZZI
1 follow-up statement
000 
WGUS73 KSGF 032126
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
426 PM CDT TUE APR 3 2007

MOC131-141-032136-
MILLER MO-MORGAN MO-
426 PM CDT TUE APR 3 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN MORGAN AND
NORTHWESTERN MILLER COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3848 9268 3842 9265 3843 9247 3839 9242
      3832 9266 3824 9274 3820 9306 3837 9305

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 6:35 AM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Apr 3, 6:35 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 AM CDT TUE APR 3 2007

...UPDATED AVIATION...

.DISCUSSION...

STRONG WARM ADVECTION AND LOW LEVEL MOISTURE TRANSPORT OVER THE AREA
HAS HELD OVERNIGHT TEMPERATURES IN THE MID AND UPPER 60S...EVEN IN
ABSENCE OF CLOUD COVER. STRATUS IS STRUGGLING TO DEVELOP OVER OUR
WESTERN COUNTIES AS IT CONTINUES TO MIX WITH DRIER AIR FROM ABOVE
AND BELOW.

IN THE VERY NEAR TERM...THE LATEST NAM BUFFER SOUNDINGS SHOW THAT
STRATUS WILL FINALLY OVERCOME BATTLE WITH INHERENT DRY AIRMASS
SHORTLY AFTER SUNRISE. ALSO...BASED ON NAM SOUNDINGS AND MOVEMENT OF
THE FRONT...EXPECT STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP A BIT
SOONER THAN THE NORMAL MID AFTERNOON TIME FRAME. BY AROUND 9
AM...LOOKS LIKE WEAK CAP WILL HAVE DIMINISHED ENOUGH FOR FREE
CONVECTION. SO ONCE THE COLD FRONT IMPINGES ON THIS
ENVIRONMENT...STORMS SHOULD HAVE LITTLE DIFFICULTY WITH HAIL
PRODUCTION AS MID LEVEL LAPSE RATES ARE VERY STEEP AND OVERALL
THERMAL PROFILE STILL LOOKS FAVORABLE FOR LARGE HAIL. WITH SUCH
STRONG INSTABILITY AND INCREASING WINDS ALOFT...COULD SEE SOME
POTENTIAL FOR DOWNBURST WINDS...ESPECIALLY AHEAD OF THE FRONT DURING
THE AFTERNOON WHEN MIXING IS STRONGEST. ALTHOUGH THE VERTICAL WIND
PROFILE IS NOT REAL IMPRESSIVE...LOW LEVEL HELICITIES WILL BE
MARGINALLY STRONG ENOUGH FOR AN ISOLATED TORNADO THREAT...ESPECIALLY
ALONG AND IMMEDIATELY AHEAD OF THE FRONT AND ALONG ANY OUTFLOW
BOUNDARIES THAT MAY DEVELOP.

STRONG COLD ADVECTION SETS IN BEHIND THE FRONT OVER OUR NORTHWEST
COUNTIES LATE THIS MORNING BEFORE SPREADING RAPIDLY ACROSS THE AREA
BY LATE AFTERNOON...AS AN UNUSUALLY STRONG CANADIAN HIGH PRESSURE
SYSTEM SPILLS SOUTHWARD ACROSS THE PLAINS AND MISSOURI VALLEY.
TEMPERATURES SHOULD AVERAGE AROUND THE MID/UPPER 30S ACROSS THE
AREA BY EARLY WEDNESDAY MORNING...HOWEVER NORTHWEST WINDS OF 10-15
MPH SHOULD LIMIT FROST POTENTIAL. BY WEDNESDAY NIGHT...MOSTLY CLEAR
SKIES AND LIGHT WINDS WILL LIKELY ALLOW TEMPERATURES TO FALL TO THE
FREEZING MARK AT MOST LOCATIONS FOR AT LEAST SEVERAL HOURS DURING
THE NIGHT.

MODEL RUNS HAVE BEEN PRETTY CONSISTENT WITH BRINGING AN UPPER LEVEL
DISTURBANCE ACROSS THE CENTRAL PLAINS AND OZARKS THURSDAY NIGHT.
FORECAST SOUNDINGS AS WELL AS THICKNESS PROGS SHOW POTENTIAL FOR
FROZEN PRECIP. FOR NOW...WILL CARRY A RAIN/SNOW MIX THURSDAY NIGHT.
MOISTURE AVAILABILITY MAY BE LIMITED SO WILL KEEP PROBABILITIES
AROUND 25-30 PERCENT.

UPPER LEVEL PATTERN APPEARS TO BE LOCKING INTO A LARGE AND DEEP
TROUGH OVER THE CENTRAL AND EASTERN CONUS WITH RIDGING OVER THE
WESTERN U.S. THIS COULD MEAN CONTINUED BELOW NORMAL TEMPERATURES
THROUGH EARLY NEXT WEEK.

TERRY
&&

.AVIATION...

FOR THE 12Z KSGF/KJLN TAFS...MAIN CONCERN FOR THIS TAF PERIOD WILL
BE FRONTAL PASSAGE LATE THIS MORNING INTO THE EARLY AFTERNOON...AND
POTENTIAL FOR CONVECTION.

STRONG AND GUSTY SOUTHWEST WINDS CONTINUE OUT AHEAD OF THE
FRONT...WHICH IS ALLOWING MOISTURE TO BE PULLED INTO THE REGION. A
LOW LEVEL STRATUS DECK AT 3000 FEET HAS FORMED AT THE KJLN TAF SITE
WITHIN THIS MOISTURE. THIS DECK WILL CONTINUE TO SPREAD EAST THIS
MORNING INTO THE KSGF TAF SITE. A STRONG CAP IS IN PLACE OVER THE
TAF SITES...AND THERE IS STILL SOME QUESTION ABOUT WHETHER OR NOT
THE CAP WILL BE BROKEN AND WHETHER OR NOT THUNDERSTORMS WILL DEVELOP
WITH THE PASSAGE OF THE FRONT. SINCE THERE IS STILL UNCERTAINTY IN
THE THUNDER CHANCES...HAVE INCLUDE VCTS AT BOTH TAF SITES.

BEHIND THE FRONT THE WINDS WILL SWITCH TO THE NORTHWEST AND WILL
CONTINUE TO BE GUSTY THROUGH THE DAYLIGHT HOURS. THE WINDS WILL
WEAKEN TO AROUND 10KT FOR THE REST OF THE TAF PERIOD. AFTER THE
FRONT PASSES THE CLOUDS WILL BEGIN TO DECREASE WITH SKIES BECOMING
CLEAR OVERNIGHT.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 3, 11:30 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT TUE APR 3 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1130 AM CDT TUE APR 3 2007

...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS... SOME MAY PRODUCE:
    HAIL TO THE SIZE OF TENNIS BALLS.
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    AND POSSIBLY A TORNADO OR TWO.

  AREAS AFFECTED AND TIMING:

  SEVERE THUNDERSTORMS WILL BEGIN TO AFFECT CENTRAL MISSOURI MID
  DAY...WITH SEVERE THUNDERSTORMS EVENTUALLY BUILDING SOUTHWARD INTO
  THE REMAINDER OF THE MISSOURI OZARKS DURING THE AFTERNOON HOURS.

  DISCUSSION:

  SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI WILL INCREASE IN
  COVERAGE AND DEVELOP SOUTHWARD INTO THE MISSOURI OZARKS THIS
  AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE
  HAIL...POSSIBLY AS LARGE AS TENNIS BALLS THIS AFTERNOON. IN
  ADDITION TO LARGE HAIL...THE THREAT FOR LOCALLY DAMAGING WINDS AND
  POSSIBLY A TORNADO WILL INCREASE THIS AFTERNOON...PARTICULARLY
  SOUTHEAST OF AN OSAGE BEACH TO JOPLIN LINE.

  IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...NON THUNDERSTORM
  WINDS WILL GUST TO BETWEEN 30 AND 40 MPH AT TIMES THIS
  AFTERNOON...MAINLY OVER SOUTHEAST KANSAS AND FAR WESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  FREEZING TEMPERATURES WILL BE POSSIBLE OVER CENTRAL MISSOURI
  EARLY WEDNESDAY MORNING...AND ACROSS ALL OF SOUTHEAST KANSAS AND
  THE MISSOURI OZARKS FROM THURSDAY MORNING THROUGH SUNDAY
  MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON ACROSS MUCH OF
  THE OUTLOOK AREA...ESPECIALLY SOUTHAST OF A WARSAW TO PITTSBURG
  KANSAS LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/IZZI

In the hours before

Special weather statement, Apr 3, 7:38 AM CDT, 4 hours 50 minutes before
WATCH COUNTY NOTIFICATION FOR WATCH 109
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 AM CDT TUE APR 3 2007

MOC015-029-085-125-131-141-161-185-032100-
/O.NEW.KSGF.SV.A.0109.070403T1238Z-070403T2100Z/

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
109 IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
AREAS

IN MISSOURI THIS WATCH INCLUDES 8 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MARIES                MILLER                MORGAN
PHELPS                ST. CLAIR

THIS INCLUDES THE CITIES OF...APPLETON CITY...CAMDENTON...
COLE CAMP...ELDON...HERMITAGE...LAKE OZARK...OSAGE BEACH...
OSCEOLA...ROLLA...VERSAILLES...VIENNA AND WARSAW.
Local storm report, Apr 3, 11:41 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1141 AM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             LINCOLN                 38.39N 93.33W
04/03/2007  E0.75 INCH       BENTON             MO   CO-OP OBSERVER

            PENNY HAIL COVERING GROUND

&&

LDOOLEY
Special weather statement, Apr 3, 11:53 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 AM CDT TUE APR 3 2007

MOZ078-031730-
CEDAR-
1153 AM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR CEDAR COUNTY UNTIL 1230 PM CDT...

AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF EL DORADO SPRINGS...AND MOVING
EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Local storm report, Apr 3, 12:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1203 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     HAIL             EL DORADO SPRINGS       37.88N 94.02W
04/03/2007  E0.75 INCH       CEDAR              MO   AMATEUR RADIO

&&

DSA
Local storm report, Apr 3, 12:04 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             STOVER                  38.44N 92.99W
04/03/2007  E0.75 INCH       MORGAN             MO   EMERGENCY MNGR

            HAIL REPORTED BY EMERGENCY MANAGER

&&

LDOOLEY
Local storm report, Apr 3, 12:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             BARNETT                 38.38N 92.67W
04/03/2007  E1.25 INCH       MORGAN             MO   AMATEUR RADIO

            AMATEUR RADIO REPORTED

&&

LDOOLEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 11:13 AM CDTSevere Thunderstorm WarningSGFBenton62 min
Apr 3, 11:28 AM CDTSevere Thunderstorm WarningSGFSt. Clair, Vernon62 min
Apr 3, 11:36 AM CDTSevere Thunderstorm WarningSGFMiller, Morgan54 min
Apr 3, 12:14 PM CDTSevere Thunderstorm WarningSGFBenton, Camden61 min
Apr 3, 12:31 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan59 min
Apr 3, 1:12 PM CDTSevere Thunderstorm WarningSGFCamden, Pulaski63 min
Apr 3, 1:24 PM CDTSevere Thunderstorm WarningSGFGreene37 min
Apr 3, 1:24 PM CDTSevere Thunderstorm WarningSGFMaries, Miller44 min
Apr 3, 1:33 PM CDTSevere Thunderstorm WarningSGFDent, Shannon57 min
Apr 3, 1:47 PM CDTTornado WarningSGFDent, Shannon20 min
Apr 3, 1:55 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright65 min
Apr 3, 1:57 PM CDTSevere Thunderstorm WarningSGFHowell, Texas23 min
Apr 3, 2:01 PM CDTSevere Thunderstorm WarningSGFPhelps42 min
Apr 3, 2:08 PM CDTSevere Thunderstorm WarningSGFShannon67 min
Apr 3, 2:10 PM CDTSevere Thunderstorm WarningSGFWebster34 min
Apr 3, 2:22 PM CDTSevere Thunderstorm WarningSGFDent53 min
Apr 3, 2:25 PM CDTSevere Thunderstorm WarningSGFBarry, Stone65 min
Apr 3, 2:54 PM CDTSevere Thunderstorm WarningSGFTexas, Wright66 min
Apr 3, 2:56 PM CDTSevere Thunderstorm WarningSGFTaney79 min
Apr 3, 3:10 PM CDTSevere Thunderstorm WarningSGFDent15 min
Apr 3, 3:15 PM CDTSevere Thunderstorm WarningSGFShannon11 min
Apr 3, 3:28 PM CDTSevere Thunderstorm WarningSGFOregon32 min
Apr 3, 3:42 PM CDTFlash Flood WarningSGFShannon6 hr
Apr 3, 3:55 PM CDTSevere Thunderstorm WarningSGFOregon24 min

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.